Don't Wait! It's Not Too Late!

How to recognize an Overdose?

CPPP Logo_edited.jpg

The best ways to prevent opioid overdose deaths are to improve opioid prescribing, reduce exposure to opioids, prevent misuse, and treat opioid use disorder.

image3_edited.jpg

 We are here to help mitigate overdose risks among patients who lose access to a prescriber of opioids, medications for opioid use disorder, or other controlled substances, such as benzodiazepines. 

Recognizing an opioid overdose can be difficult. If you aren’t sure, it is best to treat the situation like an overdose—you could save a life. Call 911 or seek medical care for the individual. Do not leave the person alone. Signs of an overdose may include:

  • Small, constricted “pinpoint pupils”

  • Falling asleep or loss of consciousness

  • Slow, shallow breathing

  • Choking or gurgling sounds

  • Limp body

  • Pale, blue, or cold skin

Increasing the element of Pasquotank and Camden County Opioid and Substance to address the overdose crisis. 

  • Education materials concerning:
    o    Prevention of disease transmission, overdose, and substance use disorder
    o    Treatment options, including medication-assisted treatment and referrals to care

  • Naloxone distribution and training, or referrals to these services

  • Consultations/referrals to mental health or substance use disorder treatment

image11_edited.jpg
reverse-opioid-overdose-naloxone.jpg

What to do if you think someone is overdosing

It may be hard to tell whether a person is high or experiencing an overdose. If you aren’t sure, treat it like an overdose—you could save a life.

  • Call 911 Immediately.*

  • Administer naloxone, if available.

  • Try to keep the person awake and breathing.

  • Lay the person on their side to prevent choking.

  • Stay with the person until emergency assistance arrives.

*Most states have laws that may protect a person who is overdosing or the person who called for help from legal trouble.

We expand access to and train on how to use of naloxone – a non-addictive, life-saving drug that can reverse the effects of an opioid overdose when administered in time.

Overdose prevention_0.png

Recovery is possible. Don’t wait to get started.

Contact us!

SG-Postcard.jpg